| Model Number |
WA47507S |
| Medical Device Problem Codes |
Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/12/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
Event or Problem Description
Olympus was informed that during a therapeutic transcervical resection of the endometrium in saline (tcris) procedure, the loop wire at the distal end of the hf resection electrode broke off and fell inside the patient.No further information was provided but there was no report about an adverse event or patient injury.
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for evaluation/investigation but to olympus medical systems corporation (omsc), japan (returned to omsc on 2018-10-25).The evaluation confirmed that the loop wire at the distal end of the hf resection electrode is broken.The surface of the fracture is melted, the remaining wires are severely bent, and the fork tubes are charred.The cause of this damage and the breakage of the loop wire is most likely mechanical overload by the application of excessive force in combination with thermal overload caused by an unintended contact with other metal parts, e.G.Surgical instruments.Therefore, this event/incident was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf resection electrode without showing any abnormalities.The case will be closed from olympus side with no further actions but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.